Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 149, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 6, 2016, 11:03 PM CDT for Caldwell County, Lyon County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 11:03 PM CDT (04:03 UTC)
- Expired
- Jul 6, 2016, 11:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Lyon County, KY
The radar
The Ft Campbell radar (KHPX), 64 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WUUS53 KPAH 070403
SVRPAH
KYC033-143-070430-
/O.NEW.KPAH.SV.W.0149.160707T0403Z-160707T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1103 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALDWELL COUNTY IN WESTERN KENTUCKY...
CENTRAL LYON COUNTY IN WESTERN KENTUCKY...
* UNTIL 1130 PM CDT
* AT 1103 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
PRINCETON... MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...DAWSON SPRINGS...EDDYVILLE...COBB AND KUTTAWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3696 8812 3711 8812 3720 8777 3720 8776
3721 8775 3719 8775 3719 8773 3717 8772
3718 8771 3716 8770 3715 8768 3703 8771
3700 8774
TIME...MOT...LOC 0403Z 260DEG 40KT 3710 8793
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:47 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 6, 6:47 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Paducah KY 647 PM CDT WED JUL 6 2016 .UPDATE... Issued at 640 PM CDT Wed Jul 6 2016 For aviation section. && .SHORT TERM...(Tonight through Friday night) Issued at 342 PM CDT Wed Jul 6 2016 One MCS is a problem, 2 MCSs interacting with one another is impossible to account for, and the models are definitely having trouble. Bottom line is that this is a low confidence forecast. We will have to wait for the current MCV to rain itself out over the region, which may take well into the evening, but the damaging winds and severe threat have already pushed east out of our Kentucky counties. Will cancel remaining Watch 337 shortly. The upper ridge will expand from the southern Plains eastward through the southeast states Thursday into Friday. At the surface, we will have rather strong southwesterly flow through the period. The 12Z models bring a compact upper storm system eastward into the western Great Lakes Friday, and this may push a weak surface boundary southward into our region. Until the upper ridge begins to builds farther east, we will have to be concerned with one or more additional MCSs moving southeast through the region. Most guidance emphasizes the northeast half of the area, but there is quite a bit of variability in timing and location through early Friday, so the forecast will need adjusting once it becomes more obvious. There is a decent signal for the outflow/cold front to focus convection across the southern half of the area Friday into Friday night. Not sure if it should be believed at this point, but we will have decent chance PoPs down there just in case. Given the heat and humidity expected and the potential for some decent westerly flow aloft, severe weather will be a real possibility with any convection that reaches the area. Hopefully, we will not see anything quite as nasty as this afternoon. Forecast heat indices for Thursday and Friday are well above 100, and even into Advisory territory on Friday. However, given the uncertainties in the MCS forecast, we will not attempt to issue an Advisory for either afternoon at this time. .LONG TERM...(Saturday through Wednesday) Issued at 342 PM CDT Wed Jul 6 2016 The extended forecast period suggests that the WFO PAH forecast area will remain on the eastern limb of the short amplitude mid/upper level ridge in the Central U.S. The preferred GFS/GFS Ensemble/Canadian guidance indicate that energy breaking off the Alaskan/Western Canada closed low will ride of the intermountain region, dampen the Central U.S. ridge and develop and deepen a small low in Ohio and Tennessee valley. This feature will return moisture back into the WFO PAH forecast area from the stalled out cold front that is expected to push through the region on Friday. Unfortunately, this low will serve as a small scale Omega block, disrupting upstream flow and generating shortwaves across the area at least through next Monday, when a larger scale trough will push into the Plains and Middle Mississippi River Valley. At this point in time, am concerned that parts of Southeast Missouri may see excessive rainfall over the weekend. This area will need to be monitored for flooding potential this weekend. Otherwise, moderated max/min temperatures downward until next Wednesday, when minor ridging develops just ahead of the next Upper Midwest trough and increases thickness and temperatures briefly on Wednesday. && .AVIATION... Issued at 640 PM CDT Wed Jul 6 2016 Main forecast concern later tonight 08-13z will be with fog possibility over wet soils from recent thunderstorms. Models not really hinting at much at this time, so will stick with MVFR vsbys for the most part at this time. If winds decouple completely, could be lower IFR conditions. Chance of thunderstorms again tomorrow, esp in PM, but timing and coverage uncertainties preclude explicit mention at this time. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...DRS LONG TERM...Smith AVIATION...GM
Hazardous weather outlook, Jul 6, 9:31 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 931 PM CDT WED JUL 6 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-072130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 931 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT MULTIPLE ROUNDS OF THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL BE POSSIBLE TONIGHT OVER PORTIONS OF SOUTHEAST ILLINOIS AND MUCH OF WESTERN KENTUCKY. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE OR MORE COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST PRIMARILY OVER THE NORTHEAST HALF OF THE REGION THURSDAY THROUGH FRIDAY. DAMAGING WINDS WILL BE A CONCERN...ALONG WITH LOCALLY HEAVY RAINFALL AND LIGHTINING. IN THE ABSENCE OF THUNDERSTORMS...AFTERNOON HEAT INDEX VALUES MAY REACH THE 100 TO 105 DEGREE RANGE THURSDAY AND FRIDAY. DAILY CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR PORTIONS OF THE REGION SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING APPEAR TO BE THE PRIMARY CONCERNS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT SOME POINT THURSDAY THROUGH FRIDAY...MAINLY OVER THE NORTHEAST HALF OF THE REGION.
In the hours before
Local storm report, Jul 6, 10:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1030 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM FLASH FLOOD 1 N HURST 37.85N 89.14W
07/06/2016 WILLIAMSON IL TRAINED SPOTTER
HWY 149 ALONG FRANKLIN COUNTY LINE
&&
BP2Local storm report, Jul 6, 10:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1031 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD CENTRAL CITY 37.30N 87.13W
07/06/2016 MUHLENBERG KY EMERGENCY MNGR
DOWNTOWN CENTRAL CITY STREETS WITH SEVERAL FEET OF WATER
OVER MANY OF THEM
&&
BP2Local storm report, Jul 6, 10:32 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1032 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD CENTRAL CITY 37.30N 87.13W
07/06/2016 MUHLENBERG KY 911 CALL CENTER
3 TO 4 FEET OF WATER OVER ROADS THROUGHOUT CENTRAL CITY
AND MANY ROADS ARE IMPASSABLE...SEVERAL VEHICLES
COMPLETELY SUBMERGED...WORST CONDITIONS IN COUNTY ARE IN
CENTRAL CITY
&&
BP2Local storm report, Jul 6, 10:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1048 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FLASH FLOOD STURGIS 37.55N 87.99W
07/06/2016 UNION KY 911 CALL CENTER
PORTIONS OF SEVERAL ROADS WITH WATER COVERING THEM NEAR
STURGIS...INCLUDING US HWY 60 WEST AND BLUEBERRY HILL
ROAD
&&
BP2Local storm report, Jul 6, 10:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1049 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
07/06/2016 SALINE IL 911 CALL CENTER
MANY ROADS FLOODED THROUGHOUT HARRISBURG
&&
BP2Local storm report, Jul 6, 10:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1050 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD MARION 37.73N 88.94W
07/06/2016 WILLIAMSON IL PUBLIC
COURT STREET IN MARION IS FLOODED.
&&
CWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:47 PM CDT | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 10 more | 8 hr |
| Jul 6, 8:08 PM CDT | Flash Flood Warning | PAH | Crittenden, Hopkins, Muhlenberg, Webster | 7 hr |
| Jul 6, 9:20 PM CDT | Flash Flood Warning | PAH | Hopkins | 4 hr |
| Jul 6, 9:40 PM CDT | Flash Flood Warning | PAH | Union | 3 hr |
| Jul 6, 10:30 PM CDT | Flash Flood Warning | PAH | Livingston | 7 hr |
| Jul 6, 11:38 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 3 hr |
| Jul 7, 1:16 AM CDT | Flash Flood Warning | PAH | McCracken, Marshall | 7 hr |
| Jul 7, 1:37 AM CDT | River Flood Warning | PAH | Christian, Trigg | 12 hr |
| Jul 7, 1:40 AM CDT | River Flood Warning | PAH | Christian, Trigg | 19 hr |
| Jul 7, 3:02 AM CDT | Areal Flood Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Muhlenberg, Todd and 1 more | 9 hr |
| Jul 7, 3:07 AM CDT | Flash Flood Warning | PAH | Lyon, Trigg | 4 hr |
| Jul 7, 3:40 AM CDT | River Flood Warning | PAH | Muhlenberg | 7 days |
| Jul 7, 3:51 AM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| Jul 7, 3:58 AM CDT | Special Weather Statement | PAH | Calloway | 47 min |
| Jul 7, 7:55 AM CDT | Areal Flood Warning | PAH | McCracken, Marshall | 3 hr |
| Jul 7, 8:52 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Christian, Crittenden, Graves and 11 more | 6 hr |
| Jul 7, 12:13 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 32 min |
| Jul 7, 12:40 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 35 min |
| Jul 7, 12:44 PM CDT | Areal Flood Advisory | PAH | Calloway, Graves, McCracken, Marshall | 3 hr |
| Jul 7, 12:49 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 26 min |
| Jul 7, 1:17 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 3 hr |
| Jul 7, 1:46 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 29 min |
| Jul 7, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 26 min |
| Jul 7, 1:57 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 5 hr |
| Jul 7, 2:02 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 1 more | 28 min |
| Jul 7, 2:11 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 34 min |
| Jul 7, 3:15 PM CDT | Areal Flood Advisory | PAH | Hopkins, Webster | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.